Funnel Cloud, Santa Rosa
- When
- February 12, 3:19 PM CST to 3:21 PM CST
- Where
- Santa Rosa County, (Nse)nas Whitng Fld
- Reported by
- Public
- Coordinates
- 30.700, -87.000
A line of thunderstorms moved across the western Florida Panhandle and produced high winds that downed several trees. Large hail and a funnel cloud were also reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A line of thunderstorms moved across the western Florida Panhandle and produced high winds that downed several trees. Large hail and a funnel cloud were also reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 12, 12:45 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1245 PM CST TUE FEB 12 2008 .UPDATE...PACKAGE IN THE PROCESS OF BEING UPDATED TO REFLECT TOR WATCH 52 IN EFFECT UNTIL 02Z/08 PM. LITTLE CHANGES TO THE OTHER PARTICULARS...OTHERWISE. 16 && .SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS HIGH PRESSURE CENTERED NEAR THE CAROLINA COAST GIVING WAY TO A LIGHT TO MODERATE SOUTHERLY WIND FLOW OVER MUCH OF THE CENTRAL GULF COAST REGION THIS MORNING. TO THE WEST A DEVELOPING AREA OF LOW PRESSURE OVER NE TEXAS AND ARKANSAS ALONG WITH A TRAILING COLD FRONT JUST TO THE WEST WILL MOVE EASTWARD THROUGHOUT THE DAY AND TONIGHT...MOVING ACROSS THE CENTRAL GULF COAST STATES LATER THIS AFTERNOON AND THIS EVENING. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS WILL BE LIKELY BECOMING NUMEROUS AT TIMES OVER MUCH OF THE CWFA THIS EVENING WITH SOME STORMS BECOMING STRONG TO POSSIBLY SEVERE. AT THIS TIME LATEST NAM AND GFS ARE SOMEWHAT IN AGREEMENT DEPICTING A MORE STRAIGHT LINE WIND EVENT WITH MARGINAL VERTICAL SHEAR AND INSTABILITY OUT AHEAD OF THE MAIN LINE OF THUNDERSTORMS. ALOFT LATEST MODEL GUIDANCE SUGGESTS A 40 TO 50 KNOT 850 JET NOSING INTO THE REGION FROM THE SW LATE THIS AFTERNOON AND THIS EVENING COMBINED WITH -15C TO -20C TEMPS ALOFT AT 500 MB...LEADING TO ENHANCED LIFT ALONG AND JUST AHEAD OF A SQUALL LINE MOVING IN FROM WEST EARLY THIS EVENING. LATEST MODEL GUIDANCE ALSO SUGGESTS MUCAPES CLIMBING TO AROUND 1000 J/G PASSING MOSTLY OVER SOUTHERN AND EASTERN SECTIONS OF THE CWFA LATER THIS AFTERNOON AND THIS EVENING. WITH THIS...BELIEVE WE LIKELY SEE A FEW STRONG THUNDERSTORMS MOSTLY IN THE FORM OF A SQUALL THIS EVENING WITH THE POSSIBILITY OF A FEW SCATTERED ROTATING THUNDERSTORMS DEVELOPING OUT AHEAD OF THE MAIN LINE LATE THIS AFTERNOON AND THIS EVENING. A SLIGHT RISK IS IN PLACE FOR MUCH OF THE SE CONUS FOR SEVERE WEATHER LATER TODAY AND TONIGHT. AT THIS TIME WILL MENTION THIS THREAT MOSTLY IN THE BODY OF THE HWO AND IN THE HWO GRAPHICS...BUT MAY HAVE TO INCLUDE SVR WORDING IN ZONES LATER THIS MORNING...DEPENDING ON WHAT 12Z MODELS LOOK LIKE. FOR NOW WILL LEAVE SVR WORDING OUT...BUT AS WE SAID SOME STRONG/SVR STORMS WILL BE POSSIBLE WITH THIS SYSTEM. AS FOR TEMPS WILL GO 1 TO 3 DEGREES LOWER THAN THE CURRENT MAVMOS GUIDANCE FOR TEMPS TODAY MOSTLY DUE TO COOL AIR ADVECTING NORTHWARD OFF THE ADJACENT GULF WATERS AND INCREASED CLOUD COVER FROM THE SOUTHWEST. WILL GO SLIGHTLY HIGHER FOR MINS TONIGHT DUE TO CLOUDS AND A SLIGHT DIFFERENCE IN TIMING WITH THE GFS AND NAM. 32/EE && .LONG TERM (WEDNESDAY THROUGH NEXT MONDAY)...THE FRONT WILL HAVE PUSHED EAST OF THE FCST AREA BY EARLY WEDNESDAY MORNING...WITH A DRIER AND COOLER AIRMASS MOVING IN. MAX TEMPS WILL GENERALLY BE IN THE 50S ACROSS THE REGION ON WEDNESDAY...AND IT LOOKS LIKE MOST LOCATIONS WILL SEE FREEZING TEMPERATURES WEDNESDAY NIGHT...WITH UPPER 20S POSSIBLE OVER INTERIOR ZONES AND LOWER 30S CLOSER TO THE COAST. THE DRIER AIR WILL CONTINUE INTO LATE THURSDAY AS HIGH PRESSURE MOVES ACROSS THE AREA...BUT WINDS WILL BECOME MORE EAST OR SOUTHEASTERLY AGAIN BY LATE FRIDAY...BEGINNING TO MODIFY THE AIRMASS OVER THE REGION...AS YET ANOTHER FRONT BEGINS TO APPROACH THE GULF COAST. LATEST GUIDANCE STILL INDICATES THIS FRONTAL BOUNDARY WILL LIKELY STALL ALONG THE GULF COAST BY SATURDAY...AND AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST...LOW PRESSURE WILL LIKELY DEVELOP ALONG THIS BOUNDARY BY SATURDAY NIGHT. THIS SCENARIO HAS BEEN INDICATED FOR THE PAST SEVERAL MODEL RUNS...BUT THERE HAVE BEEN SOME TIMING ISSUES...WHICH REMAIN THIS MORNING. 00Z GFS IS SLOWER BY ABOUT A DAY THAN WHAT WE HAD YESTERDAY MORNING AT THIS TIME...AND THE ECMWF IS SLOWER STILL. WILL GO WITH THE GFS TIMING FOR NOW...WITH LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY MOVING ACROSS THE SERN STATES ON SUNDAY. CONFIDENCE IS STILL RATHER LOW WITH THE UPCOMING WEEKEND SYSTEM...ESPECIALLY WITH REGARD TO TIMING. SINCE THE SYSTEM APPEARS TO BE COMING IN MUCH SLOWER THAN EARLIER INDICATED...TEMP FCST FOR THE WEEKEND HAS CHANGED AS WELL...NOW MUCH WARMER THAN EARLIER INDICATED. FOR NOW WENT WITH THE 00Z MEXMOS NUMBERS DURING THE LONG RANGE PERIOD. 12/DS && .MARINE...HIGH PRESSURE WILL WEAKEN TODAY IN RESPONSE TO A COLD FRONT APPROACHING FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT DEVELOPING MOSTLY LATE THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE STRONG. A STRONG NORTHERLY WIND FLOW WILL DEVELOP IN THE WAKE OF THE COLD FRONT LATE TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON...THEN GRADUALLY SUBSIDE LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. AS A RESULT A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. A LIGHT NORTHERLY WIND FLOW WILL PERSIST THROUGH THURSDAY MORNING BECOMING SOUTHEAST IN THE AFTERNOON. EASTERLY WINDS AND SEAS WILL BUILD LATE IN THE WEEK IN RESPONSE TO A DEVELOPING AREA OF LOW PRESSURE AND TRAILING COLD FRONT APPROACHING FROM THE WEST. 32/EE && .FIRE WEATHER...AIRMASS OVER THE AREA CONTINUES TO MODIFY AS SOUTHEASTERLY FLOW IS BRINGING MORE GULF MOISTURE INTO THE REGION. MOISTURE ADVECTION WILL ONLY INCREASE TODAY AS DEVELOPING FRONTAL SYSTEM EXTENDING FROM ARKANSAS INTO TEXAS APPROACHES THE AREA TODAY AND MOVES ACROSS THE REGION THIS EVENING. EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TO INCREASE THROUGHOUT THE DAY TODAY...WITH RAIN LIKELY ACROSS MOST OF THE AREA BY LATE AFTERNOON AND THIS EVENING. THE FRONT WILL PUSH EAST OF THE REGION BY EARLY WEDNESDAY MORNING...WITH A DRIER AND COOLER AIRMASS MOVING IN. THE DRIER AIR WILL CONTINUE INTO LATE THURSDAY AS HIGH PRESSURE MOVES ACROSS THE AREA...BUT WINDS WILL BECOME MORE EAST OR SOUTHEASTERLY AGAIN BY LATE FRIDAY AS YET ANOTHER FRONT BEGINS TO APPROACH THE GULF COAST. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 44 56 31 / 50 80 10 05 PENSACOLA 70 47 54 34 / 40 80 10 05 DESTIN 69 49 58 38 / 30 70 20 05 EVERGREEN 74 45 53 27 / 40 80 10 05 WAYNESBORO 73 38 52 27 / 70 80 10 05 CAMDEN 74 42 51 26 / 50 90 10 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST TUE FEB 12 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. DUE TO INCREASING VERTICAL SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE COMBINED WITH ENHANCE LIFT IN THE UPPER LEVELS SOME STORMS MAY BECOME STRONG TO SEVERE. MOST OF THE STRONGER THUNDERSTORMS WILL BE IN THE FORM OF A SQUALL LINE WHICH IS FORECAST TO MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EARLY TONIGHT. AT THIS TIME A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES ACROSS THE FORECAST AREA THROUGH TONIGHT. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT. OVER THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE...WINDS AND SEAS WILL INCREASE FROM THE SOUTH AS THE COLD FRONT APPROACHES FROM THE WEST. WINDS AND SEAS WILL THEN BUILD FROM THE NORTH AS THE COLD FRONT MOVES EAST OF THE MARINE AREA. AS A RESULT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY LATER TODAY AND TONIGHT...CONTINUING THROUGH EARLY WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AT THIS TIME FORECAST MODELS DEPICT A DEEPENING AREA OF LOW PRESSURE AND TRAILING COLD FRONT MOVING ACROSS THE CENTRAL GULF COAST REGION OVER THE WEEKEND. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING PATTERN LATER IN THE WEEK. OVER THE MARINE AREA INCREASING WINDS AND SEAS CAN BE EXPECTED FRIDAY THROUGH SUNDAY MAKING HAZARDOUS CONDITIONS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
The Eglin Afb radar (KEVX), 104 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
2 thunderstorm wind, 1 funnel cloud, 1 hail. Local standard time, as filed.
Strong winds downed trees from Milton to Jay to Munson. Some of the trees fell on houses.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81859, 81860, 82215, 82220.